Alert archive / West Virginia / Wind Advisories in 2022

Wind Advisory 5, NWS Charleston, WV

March 30, 202215 counties in West Virginia; 4 counties in Kentucky; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this wind advisory at Mar 30, 2022, 3:41 AM EDT for 15 counties in West Virginia; 4 counties in Kentucky; Buchanan County, Dickenson County, Virginia. It took effect at Mar 30, 2022, 8:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2022, 3:41 AM EDT (07:41 UTC)
In effect from
Mar 30, 2022, 8:00 PM EDT
Expired
Mar 31, 2022, 11:00 AM EDT
In force
15 hr
Issued by
NWS Charleston, WV
All 21 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Braxton County, WV, Clay County, WV, Fayette County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 27 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3068 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

510 
WWUS71 KRLX 300741
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
341 AM EDT Wed Mar 30 2022

KYZ101>103-105-VAZ003-004-WVZ005-024-025-033-034-301745-
/O.NEW.KRLX.WI.Y.0005.220331T0000Z-220331T1000Z/
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-
Logan-McDowell-Wyoming-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Williamson, 
Logan, Chapmanville, Man, Welch, Gary, War, Mullens, Oceana, 
and Pineville
341 AM EDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
THURSDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southwest Virginia, northeast Kentucky and 
  southern and western West Virginia.

* WHEN...From 8 PM this evening to 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
7 follow-up statements
670 
WWUS71 KRLX 301627
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1227 PM EDT Wed Mar 30 2022

KYZ101>103-105-VAZ003-004-WVZ005-024-025-033-034-310300-
/O.CON.KRLX.WI.Y.0005.220331T0000Z-220331T1000Z/
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-
Logan-McDowell-Wyoming-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Williamson, 
Logan, Chapmanville, Man, Welch, Gary, War, Mullens, Oceana, 
and Pineville
1227 PM EDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EDT THURSDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest Virginia, northeast Kentucky and 
  southern and western West Virginia.

* WHEN...From 8 PM this evening to 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
487 
WWUS71 KRLX 302252
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
652 PM EDT Wed Mar 30 2022

WVZ027-028-039-519>522-525-310700-
/O.EXB.KRLX.WI.Y.0005.220331T0300Z-220331T1200Z/
Clay-Braxton-Upshur-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Including the cities of Clay, Sutton, Gassaway, Burnsville, 
Buckhannon, Summersville, Craigsville, Birch River, Richwood, 
Holly River State, Webster Springs, Cowen, and Elkins
652 PM EDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Clay, Braxton, Upshur, Northwest Nicholas, Southeast 
  Nicholas, Northwest Webster, Southeast Webster and Northwest 
  Randolph Counties.

* WHEN...From 11 PM this evening to 8 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WVZ523-526-310700-
/O.EXB.KRLX.WI.Y.0005.220331T0300Z-220331T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
652 PM EDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT
THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties,
  particularly along the highest elevations.

* WHEN...From 11 PM this evening to 11 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WVZ026-515>518-310700-
/O.EXA.KRLX.WI.Y.0005.220331T0000Z-220331T1000Z/
Boone-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-
Including the cities of Madison, Bradley, Prosperity, Sophia, 
Beckley, Oak Hill, Fayetteville, Montgomery, and Meadow Bridge
652 PM EDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Boone, Northwest Raleigh, Southeast Raleigh, Northwest 
  Fayette and Southeast Fayette Counties.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ101>103-105-VAZ003-004-WVZ005-024-025-033-034-310700-
/O.CON.KRLX.WI.Y.0005.220331T0000Z-220331T1000Z/
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-
Logan-McDowell-Wyoming-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Williamson, 
Logan, Chapmanville, Man, Welch, Gary, War, Mullens, Oceana, 
and Pineville
652 PM EDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WHAT...South winds 15 to 20 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest Virginia, northeast Kentucky and 
  southern and western West Virginia.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
909 
WWUS71 KRLX 310612
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
212 AM EDT Thu Mar 31 2022

KYZ101>103-105-VAZ003-004-WVZ005-024>026-033-034-515>518-311000-
/O.CON.KRLX.WI.Y.0005.000000T0000Z-220331T1000Z/
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-
Logan-Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Williamson, 
Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, 
Oceana, Pineville, Bradley, Prosperity, Sophia, Beckley, 
Oak Hill, Fayetteville, Montgomery, and Meadow Bridge
212 AM EDT Thu Mar 31 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* WHAT...South winds 15 to 20 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest Virginia, northeast Kentucky and 
  southern and western West Virginia.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WVZ027-028-039-519>522-525-311200-
/O.CON.KRLX.WI.Y.0005.000000T0000Z-220331T1200Z/
Clay-Braxton-Upshur-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Including the cities of Clay, Sutton, Gassaway, Burnsville, 
Buckhannon, Summersville, Craigsville, Birch River, Richwood, 
Holly River State, Webster Springs, Cowen, and Elkins
212 AM EDT Thu Mar 31 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Clay, Braxton, Upshur, Northwest Nicholas, Southeast 
  Nicholas, Northwest Webster, Southeast Webster and Northwest 
  Randolph Counties.

* WHEN...Until 8 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WVZ523-526-311415-
/O.CON.KRLX.WI.Y.0005.000000T0000Z-220331T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
212 AM EDT Thu Mar 31 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties, 
  particularly along the highest elevations.

* WHEN...Until 11 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
205 
WWUS71 KRLX 310955
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
555 AM EDT Thu Mar 31 2022

KYZ101>103-105-VAZ003-004-WVZ005-024>026-033-034-515>518-311100-
/O.EXP.KRLX.WI.Y.0005.000000T0000Z-220331T1000Z/
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-
Logan-Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Williamson, 
Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, 
Oceana, Pineville, Bradley, Prosperity, Sophia, Beckley, 
Oak Hill, Fayetteville, Montgomery, and Meadow Bridge
555 AM EDT Thu Mar 31 2022

...WIND ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING...

Winds have diminished below advisory criteria this morning. 
Breezy wind gusts of 20 to 30 mph will gradually decrease heading 
into the afternoon.

$$

WVZ027-028-039-519>522-525-311200-
/O.CON.KRLX.WI.Y.0005.000000T0000Z-220331T1200Z/
Clay-Braxton-Upshur-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Including the cities of Clay, Sutton, Gassaway, Burnsville, 
Buckhannon, Summersville, Craigsville, Birch River, Richwood, 
Holly River State, Webster Springs, Cowen, and Elkins
555 AM EDT Thu Mar 31 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected. 

* WHERE...Clay, Braxton, Upshur, Northwest Nicholas, Southeast 
  Nicholas, Northwest Webster, Southeast Webster and Northwest 
  Randolph Counties. 

* WHEN...Until 8 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WVZ523-526-311500-
/O.CON.KRLX.WI.Y.0005.000000T0000Z-220331T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
555 AM EDT Thu Mar 31 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. 

* WHERE...Northwest Pocahontas and Southeast Randolph Counties, 
  particularly along the highest elevations. 

* WHEN...Until 11 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
955 
WWUS71 KRLX 311200
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
Issued by National Weather Service Jackson KY
800 AM EDT Thu Mar 31 2022

WVZ027-028-039-519>522-525-311300-
/O.EXP.KRLX.WI.Y.0005.000000T0000Z-220331T1200Z/
Clay-Braxton-Upshur-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Including the cities of Clay, Sutton, Gassaway, Burnsville, 
Buckhannon, Summersville, Craigsville, Birch River, Richwood, 
Holly River State, Webster Springs, Cowen, and Elkins
800 AM EDT Thu Mar 31 2022

...WIND ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

Winds have diminished below advisory criteria this morning. 
Breezy wind gusts of 20 to 30 mph will gradually decrease heading 
into the afternoon.

$$

WVZ523-526-311500-
/O.CON.KRLX.WI.Y.0005.000000T0000Z-220331T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
800 AM EDT Thu Mar 31 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties, 
  particularly along the highest elevations.

* WHEN...Until 11 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
324 
WWUS71 KRLX 311502
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
Issued by National Weather Service Jackson KY
1102 AM EDT Thu Mar 31 2022

WVZ523-526-311615-
/O.EXP.KRLX.WI.Y.0005.000000T0000Z-220331T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1102 AM EDT Thu Mar 31 2022

...WIND ADVISORY EXPIREd AT 11 AM EDT THIS MORNING...

Widespread gradient winds have diminished below advisory criteria
this morning. However, breezy wind gusts to between 25 and 35 mph
will continue to be possible through the afternoon. In addition,
locally higher gusts will be possible in the vicinity of any 
showers and thunderstorms.

$$

JKL
940 
WWUS71 KRLX 311502 CCA
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV...CORRECTED
Issued by National Weather Service Jackson KY
1102 AM EDT Thu Mar 31 2022

WVZ523-526-311615-
/O.COR.KRLX.WI.Y.0005.000000T0000Z-220331T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1102 AM EDT Thu Mar 31 2022

...WIND ADVISORY EXPIRED AT 11 AM EDT THIS MORNING...

Widespread gradient winds have diminished below advisory criteria
this morning. However, breezy wind gusts to between 25 and 35 mph
will continue to be possible through the afternoon. In addition,
locally higher gusts will be possible in the vicinity of any 
showers and thunderstorms.

$$

JKL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Mar 30, 1:23 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 30, 1:23 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
123 AM EDT Wed Mar 30 2022

.SYNOPSIS...
Warm front crosses overnight, with developing light rain and a
wintry mix in the mountains possible. Rapid warm-up with fire
weather concerns Wednesday followed by a cold front Thursday.

&&

.NEAR TERM /THROUGH TODAY/...
As of 735 PM Tuesday...
Added in slight chance of pops as current observations and
spotter reports indicate light rain and sleet making it to the
ground this evening as warm frontal boundary starts to nudge
closer to the region. Otherwise, no changes.

As of 553 PM Tuesday...
Tweaked hourly dew point/rh grids based on current conditions.
Otherwise, no changes necessary.

As of 245 PM Tuesday...

Surface high pressure and very dry air in the lower levels will
maintain dry conditions through the day. Relative humidity is
rather low across the area; however, the lack of strong winds
should help to lessen fire weather concerns for today. High
clouds will continue to drift across much of the area, with
lower clouds moving in later today as a warm front approaches
from the south. The front is projected to lift through the area
late today into tonight, with a few showers possible - primarily
in the northern half of the CWA - as shortwave energy passes
overhead during the night. If precipitation does occur, a wintry
mix could be possible in the northeast mountains.

On Wednesday, moisture decreases again during the day and southerly
flow behind the aforementioned front will allow temperatures to rise
well above normal. Highs are projected to range from mid 50s to 70s
along the mountains, and mid 70s to low 80s in the lowlands. Winds
will be gusty, with 30-35 mph gusts likely through the afternoon
and evening.

With respect to fire weather concerns for Wednesday, a
combination of low humidity, gusty winds, and previously dry
conditions will enhance fire danger for the afternoon and
evening hours. A Red Flag Warning has been issued for all of our
southeast Ohio, northwest Kentucky, and southwest Virginia
counties, as well as much of southern and western West Virginia.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
As of 215 PM Tuesday...

A line of showers and thunderstorms is expected to develop ahead of
a leading shortwave trough Wednesday into Wednesday evening. By the
beginning of the short term period, this line should be in the
vicinity of a line from Chicago to Memphis. The line is expected to
weaken as it continues to press eastward overnight, arriving in our
western counties a little after midnight. Current thinking is that
the northern portion of the line dissipates fairly quickly as
stronger forcing and mass convergence at the nose of H850 jet
quickly lifts northeast into PA/NY into a drier environment. Across
the south and into the mountains should see a little better
opportunity for some modest rainfall accumulations early Thursday
morning with amounts between a tenth and quarter of an inch. The
main concern with this activity will be any heavier showers causing
precipitation drag/evaporative cooling to mix higher momentum air
associated with the aforementioned low level jet to the surface.
Given that we will still be in warm advection, and there will be
little, if any, elevated instability overnight, think this threat
will be rather low with tame rainfall rates.

Should see a pretty good break in precipitation behind this leading
feature through the first half of the day Thursday allowing
temperatures to rise into the upper 60s to lower 70s in advance of a
cold front.

Cold frontal passage is then expected during the latter half of the
day Thursday as the low continues to deepen and occlude over the
Upper Great Lakes with the northern lobe becoming dominant before
finally ejecting into Quebec by the weekend. Destabilization may be
a little hard to come by across our western counties with FROPA
toward noon and plan to keep thunder out of these areas. As
previously mentioned, farther east surface temperatures likely
recover into the lower 70s yielding nearly 1000J/kg of MLCAPE amid
deep layer shear values of 50 to 70KTs. Strong to damaging winds
will be the primary hazard with storm mode and surface dew point
spreads being a limiting factor for tornadoes.

This system will be fairly progressive, so only expecting between a
tenth and a quarter of an inch of rainfall across the lower
elevations with up to around a half inch in the mountains. With
these amounts and antecedent dry conditions, no hydro issues are
expected.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 215 PM Tuesday...

Cold air on the back side of the departing system coupled surface
heating should yield 5-7ft mixing height depths for the first half
of the day Friday. In the absence of a good moisture fetch off the
Great Lakes this is most likely to yield just isolated showers over
the lowlands and perhaps scattered coverage in the mountains before
dissipating into the afternoon as profiles dry out.

Transient ridging builds over the region Saturday yielding a dry
day. A quick moving and relatively weak disturbance looks to
approach during the day Sunday as transient ridging builds quickly
behind it for early in the work week. A stronger system possibly
approaches toward the middle of next week, but model spread is
fairly wide so confidence is rather low.

&&

.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
As of 120 AM Wednesday...

VFR conditions prevail in this period despite a warm front
passing overhead early this morning. Some light showers have
been noted at PKB and EKN and will remain possible for the next
few hours before pushing to the north and east after 10Z. Dry
conditions will then return triumphantly through the daytime
hours Wednesday ahead of a cold front arriving late Wednesday
night into Thursday morning.

Variable winds at the start of the period will become gusty by
late this morning. There remains a small period of time around
sunrise for LLWS at CRW, HTS, and PKB as a low level jet streams
into the WV lowlands. This will then translate to wind gusts of
20-30kts at all terminals in the afternoon. Whether a nocturnal
surface inversion develops late tonight will determine if
surface gusts persist overnight or LLWS transpires.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z THURSDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: A wintry mix could occur near EKN early
this morning. If precipitation does occur, CIGs/VIS could
temporarily dip below VFR.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                        WED 03/30/22
UTC 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
EDT 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z THURSDAY...
IFR CIGs possible along the higher elevation on Thursday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Red Flag Warning from noon today to 8 PM EDT this evening for
     WVZ005>011-013>020-024>031-033-034.
OH...Red Flag Warning from noon today to 8 PM EDT this evening for
     OHZ066-067-075-076-083>087.
KY...Red Flag Warning from noon today to 8 PM EDT this evening for
     KYZ101>103-105.
VA...Red Flag Warning from noon today to 8 PM EDT this evening for
     VAZ003-004.

&&

SYNOPSIS...JP/JLB
NEAR TERM...SL/JLB
SHORT TERM...JP
LONG TERM...JP
AVIATION...MEK
Hazardous weather outlook, Mar 29, 2:43 PM EDT, 12 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
243 PM EDT Tue Mar 29 2022

WVZ032-039-040-515>522-524-525-301845-
Taylor-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Southeast Pocahontas-Northwest Randolph-
243 PM EDT Tue Mar 29 2022

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia and
southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Breezy conditions with gusts 20 to 30 mph are expected on Wednesday
with afternoon relatively humidity values around 30 percent. This
will create an elevated risk of wildfire spread.

Two lines of showers and thunderstorms are expected early Thursday
morning and again Thursday afternoon. These may produce locally
strong to damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>031-033-034-301845-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-McDowell-Wyoming-
243 PM EDT Tue Mar 29 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia, and portions of central West Virginia,
northern West Virginia, southern West Virginia and western West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Red Flag Warning.

Two lines of showers and thunderstorms are expected early Thursday
morning and again Thursday afternoon. These may produce locally
strong to damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523-526-301845-
Northwest Pocahontas-Southeast Randolph-
243 PM EDT Tue Mar 29 2022

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...This Afternoon and Tonight.

A brief period of very light freezing rain will be possible late
tonight, prior to switching over to rain Thursday morning. Little, if
any ice accumulation is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Two lines of showers and thunderstorms are expected early Thursday
morning and again Thursday afternoon. These may produce locally
strong to damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

Nearby

Wind Advisories in West Virginia, 2022Wind Advisories in Kentucky, 2022Wind Advisories in Virginia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.